Alert archive / Georgia / Flash Flood Warnings in 2022

Flash Flood Warning 31, NWS Tallahassee, FL

July 24, 2022Dougherty County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jul 24, 2022, 9:30 PM EDT for Dougherty County, Georgia. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2022, 9:30 PM EDT (01:30 UTC)
Expired
Jul 24, 2022, 11:30 PM EDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Dougherty County, GA

The radar

The Ft Rucker radar (KEOX), 117 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:45 PM EDTFLASH FLOOD1 Ese Albany, GA200 BLOCK OF SOUTH DAVIS STREET IN ALBANY GEORGIA HAD A REPORT OF A SOMEONE TRAPPED IN THEIR VEHICLE DUE TO FLASH FLOODING OVER THE ROADWAY.
Jul 24, 9:55 PM EDTFLASH FLOOD2 Wnw Albany, GA400 BLOCK OF KINGSWOOD DRIVE IN ALBANY GEORGIA HAD A REPORT OF A SOMEONE TRAPPED IN THEIR VEHICLE DUE TO FLASH FLOODING OVER THE ROADWAY.
Jul 24, 10:00 PM EDTFLASH FLOOD1 Ene Albany, GA300 BLOCK OF MCKINLEY ROAD IN ALBANY GEORGIA HAD A REPORT OF A SOMEONE TRAPPED IN THEIR VEHICLE DUE TO FLASH FLOODING OVER THE ROADWAY.
Jul 24, 10:26 PM EDTFLASH FLOODAlbany, GAFLOODING WAS REPORTED SUNDAY EVENING AT THE 800 BLOCK OF W BROAD ST.
Jul 24, 10:26 PM EDTFLASH FLOODSouth Albany, GAFLOODING WAS REPORTED SUNDAY EVENING AT 401 ALICE AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

509 
WGUS52 KTAE 250130
FFWTAE
GAC095-250330-
/O.NEW.KTAE.FF.W.0031.220725T0130Z-220725T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
930 PM EDT Sun Jul 24 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Central Dougherty County in southwestern Georgia...

* Until 1130 PM EDT.

* At 930 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Albany, East Albany, Turner City, Marine Corps Logistics Base, 
  Walker, Southwest Ga Regional A/P, South Albany, Lockett Crossing, 
  Radium Springs and Williamsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3144 8432 3162 8432 3162 8408 3144 8412
      3144 8421

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 8:12 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 24, 8:12 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
812 PM EDT Sun Jul 24 2022

.AVIATION...
[Through 00Z Tuesday]

Showers and thunderstorms continue to move across Alabama and
Georgia at this time. Over the next few hours these storms may
impact flight categories as cigs and vis decrease as they approach
ABY and DHN. However, as the sun begins to set and these storms
lose their instability, it is also possible that they fall apart
before reaching the terminals. Otherwise, expect VFR conditions
through the period outside of thunderstorms, with the exception
being VLD and DHN where MVFR/IFR conditions are possible before
sunrise due to fog.

&&

.PREV DISCUSSION [250 PM EDT]...

.NEAR TERM [Tonight and Monday]...

Shower and thunderstorm activity continues into this evening as a
moderate easterly sea-breeze flow regime acts on seasonably high
instability. SPC Mesoanalysis indicates widespread DCAPE of 800-
900 J/kg across over much of the tri-state area, as northerly mid
level flow advects drier air in aloft, especially north of I-10.
The environment will be supportive of thunderstorms w/ wind gusts
up to 40 mph, and a couple storms capable of damaging wind gusts,
invof I-10 in the FL Counties and closer to the I-75 in Georgia.
Storm motions propagate slowly southward within the mean cloud
layer flow. This combined with above average Precipitable Water
around 2.0 inches will yield localized poor drainage flooding,
especially in the FL Counties.

Patchy fog is possible again late tonight into Monday morning,
with guidance indicating the most coverage in Southeast Alabama
spilling over into the Georgia Counties; the forecast reflects
this.

On Monday, a moderate easterly sea-breeze flow regime continues.
PoPs are typical of this, ranging 30-60% (ISO 70%), highest in
the FL Counties. Model soundings indicate modest inverted-V or
caret profiles, resulting in more substantial DCAPE. In addition,
mid-level winds are slightly higher compared to Sunday, around
15 to 20 kts. The environment will be conducive to thunderstorms
with gusty winds, and a couple storms capable of damaging wind
gusts during the afternoon and evening hours.

.SHORT AND LONG TERM [Monday Night Through Sunday]...

High pressure will dominate through the long term. Typical
summertime conditions of showers and thunderstorms will develop
each day along the sea breeze and outflow boundaries. This
activity is not expected to be severe but some storms could
produce gusty winds, and heavy rainfall will also be a concern due
to PWAT values being around and above 2 inches. Localized
flooding may be a concern if storms begin to train over an area.
PoPs through the week will range from 30-50 percent (mainly for
the Florida counties) with the most likely time during the
afternoon and evening hours. Temperatures during this period will
be in the upper 80s and low 90s for the afternoon Highs, with heat
indices approaching and around 100 degrees. Overnight lows will
hold steady in the mid 70s.

.MARINE...

High pressure will dominate the forecast which will lead to
favorable boating conditions. Seas will generally be at 1 to 2
feet, while light to gentle east and south breezes prevail.
Showers and thunderstorms will be possible each day, and may
locally raise seas and winds.

.FIRE WEATHER...

Low dispersion is possible across portions of the tri-state area
on Monday due to low transport winds. Moderate dispersion returns
on Tuesday and Wednesday. Daily, seabreeze driven showers and
thunderstorms will develop during the afternoon and evening, with
the highest chances in the FL Counties, with briefly erratic winds
and heavy rainfall.

.HYDROLOGY...

There are no major flooding concerns as high pressure will
dominate the forecast period. Any showers and thunderstorms that
do develop will likely be along the seabreeze and other
boundaries. Ensembles and model guidance have PWATs generally
ranging from 1.75 to 2.0 inches, so heavy rain will remain a
threat with stronger and or slow moving areas of precipitation. If
that happens, we may see localized flooding issues for urban,
low- lying, and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  91  74  90  75 /  20  60  10  30  10
Panama City   74  89  77  88  78 /  20  50  10  30  10
Dothan        72  90  74  90  74 /  30  30   0  30   0
Albany        73  91  75  91  75 /  30  30  10  20   0
Valdosta      71  91  74  91  74 /  30  40  10  20   0
Cross City    71  92  74  91  75 /  20  50  10  30  10
Apalachicola  75  87  78  86  78 /  20  40  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT this evening for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...LF
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Oliver
MARINE...Montgomery
FIRE WEATHER...LF
HYDROLOGY...KR

In the hours before

Special weather statement, Jul 24, 7:36 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
636 PM CDT Sun Jul 24 2022

ALZ066-250000-
Dale AL-
636 PM CDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northern Dale County
through 700 PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doster, or 7 miles south of Clio, moving south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ozark, Ariton, Skipperville, Dill, Roberts Crossroads, Mabson,
Arguta, Beamon, Dale County Lake, Marley Hill, Dillard, Phillips
Crossroads, Ward Bridge and Dykes Crossroads.

LAT...LON 3142 8548 3148 8579 3162 8571 3162 8547
TIME...MOT...LOC 2336Z 013DEG 7KT 3161 8560

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jul 24, 7:41 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM CDT Sun Jul 24 2022

ALZ065-250015-
Coffee AL-
641 PM CDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northeastern Coffee
County through 715 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Java, Richburg,
Mixons Crossroads, Victoria, Eanon, Lowry Mill, Camp Humming Hills,
Clintonville, Wise Mill, Shell Army Field, Tabernacle, Camp Alaflo
Bsa, Arcus and Woodland Grove Church.

LAT...LON 3158 8579 3131 8579 3134 8607 3152 8608
TIME...MOT...LOC 2341Z 265DEG 8KT 3144 8600

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Jul 24, 7:47 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EDT SUN JUL 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     3 SSW ELLENTON          31.13N 83.61W
07/24/2022                   COLQUITT           GA   911 CALL CENTER

            TREE DOWN ON BLUE BIRD ROAD.

&&
Special weather statement, Jul 24, 8:00 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
800 PM EDT Sun Jul 24 2022

GAZ127-146-158-250045-
Worth GA-Colquitt GA-Thomas GA-
800 PM EDT Sun Jul 24 2022

...Strong thunderstorms will impact portions of central Thomas,
Colquitt and southern Worth Counties through 845 PM EDT...

At 800 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ty Ty to near Boston. Movement was
northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Moultrie, Thomasville, Boston, Norman Park, Doerun, Pavo, Coolidge,
Riverside, Marine Corps Logistics Base, Schley, Funston, Barwick,
Minton, Scooterville, Dillon, Anderson City, Parkerville,
Merrillville, Pritchetts and Moultrie Municipal A/P.

LAT...LON 3145 8367 3143 8367 3143 8365 3104 8371
      3104 8374 3084 8374 3070 8376 3083 8404
      3109 8400 3146 8400 3146 8398 3148 8400
      3155 8400
TIME...MOT...LOC 0000Z 129DEG 10KT 3142 8373 3082 8381

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Jul 24, 8:03 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
803 PM EDT SUN JUL 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HEAVY RAIN       2 NW FENDER             31.38N 83.51W
07/24/2022  M3.33 INCH       TIFT               GA   MESONET

            DAVIS WEATHER STATION MEASURED 3.33 INCHES
            OF RAIN IN JUST OVER 1 HOUR.

&&
Special weather statement, Jul 24, 8:57 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
857 PM EDT Sun Jul 24 2022

GAZ125-144-145-250145-
Baker GA-Dougherty GA-Mitchell GA-
857 PM EDT Sun Jul 24 2022

...Strong thunderstorms will impact portions of Dougherty, Mitchell
and northeastern Baker Counties through 945 PM EDT...

At 857 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near East Albany to 8 miles northeast of
Pelham. Movement was southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newton, Albany, Pelham, Putney, Camilla, Baconton, East Albany,
Turner City, Marine Corps Logistics Base, Walker, Sale City, Flint,
Radium Springs, Lockett Crossing, South Albany, Southwest Ga Regional
A/P, Cotton, Lester, Williamsburg and Greenough.

LAT...LON 3127 8400 3111 8400 3111 8401 3110 8401
      3110 8400 3108 8401 3108 8428 3154 8436
      3162 8411 3162 8409
TIME...MOT...LOC 0057Z 056DEG 10KT 3153 8413 3120 8403

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:00 PM EDTSpecial Weather StatementTAEColquitt, Thomas45 min
Jul 24, 8:57 PM EDTSpecial Weather StatementTAEDougherty, Mitchell48 min
Jul 24, 9:44 PM EDTSpecial Weather StatementTAEBaker, Dougherty, Mitchell46 min

Nearby

Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.